Is concerta less likely going to cause smooth muscle contraction than ritalin (methylphenidate)?

No. Concerta is methylphenidate, exactly the same molecule as ritalin. Concerta is formulated to be released into your bloodstream slowly so it lasts for 6 to 8 hours with a steady blood level, whereas Ritalin is absorbed rapidly and your blood level rises to a peak in about two hours and then declines, and is active for a total of about 4 hours. Same medication - same effects.

Related Questions

Took rx Ritalin (methylphenidate) 2-3/wk for 2 months, no prob. Took 4 last wk, muscle pain thru-out body, 2 day recovery. Cause? Likely to reoccur? Was stressful week.

Take as directed and. Alert prescriber to possible side effects. Ritalin (methylphenidate) may cause muscle cramps and may be dose-related. ADHD Rx should not increase to address stress but remain at dose for ADHD symptoms. Stress and other conditions may affect muscles. If stressed use rhythmic breathing, calming, visual imagery, muscle relaxation, good sleep, exercise, nutrition, and eliminate unnecessary stressors. Best regards. Read more...
Probably not ritalin (methylphenidate) After 2 months on Ritalin (methylphenidate) with no problems it is unlikely that these symptoms were due to the Ritalin (methylphenidate). Were there other associated symptoms? Could it have been viral? If the symptoms recur while on Ritalin (methylphenidate), the Ritalin (methylphenidate) should be stopped. If the symptoms stop again, then try a different stimulant. If the pain does not stop, the muscle pain should be evaluated. Read more...
Can't tell. There are many anomalies in what you say. Why would you be taking Ritalin (methylphenidate) 2/3 per week? What indication? 4/week means four days you took one pill? What strength? Why the change? Why do you attribute the muscle pain to Ritalin (methylphenidate)? 2-day recovery from a muscle effect of Ritalin (methylphenidate) sounds unlikely. Whatever is going on isn't simple or clear to an outsider. Speak to your prescriber. Read more...

Can concerta cause meltdowns in adults? Psychiatrist said to stop taking Concerta & Ritalin (methylphenidate) even though I had meltdowns b4 diagnosis of ADHD & Bipolar

Please be specific. It would be helpful if you would define what you mean by "meltdown," as this term is used very loosely and can mean different things to different people. Certainly these medications can have untoward side effects. Since it appears that you are working with a psychiatrist, it would probably be best to ask her/him the rationale behind the recommendation to stop Concerta and Ritalin (methylphenidate). All the best. Read more...

Quasym LP is a brand name of methylphenidate sold in france. I did not respond to ritalin or concerta. Is this likely to help?

Same drug. Ritalin (methylphenidate) and Concerta are brand names of two methylphenadate based products. The Concerta is a timed released delivery system that has some advantages over the short acting products, but you are dealing withe same med. Read more...